Posted 5/7/2013 8:12 AM (GMT -7)
I had a cortisone shot a number of weeks ago that caused a plethora of side effects, including my hormones being completely screwed up. This set off anxiety for me (which I have not had in over a year), which I was doing ok with on Xanax as needed (soon after the injection).
Recently, however, cortisone shot and the painkillers they gave me set off acid reflux. I don't have chronic reflux - when I get stressed or sick, I get it for a couple of days. Typically, I can nip this in the bud by taking a Prilosec a day for a few days, no problem. This was worse than any spell I've had before. First I was on Nexium, which didn't seem to help; I was then put on Dexilant (60mg/daily) and Reglan (before meals and bed) for loss of appetite. This latest prescription was this past Friday.
Saturday wasn't too bad, but Sunday was awful. Diarrhea, heart palpitations, anxiety that wasn't being touched by the Xanax, and eventually vomiting. Nausea has been preventing me from eating. The reflux is gone - I am just burping up a ton of air because I'm unable to eat and my stomach is empty.
Additionally, two weeks ago, the doctor put me on Zoloft - which I did not have a good history with (50mg/day). The last time this happened, I believe I began having suicidal thoughts, but she said this time might be different. I know a side effect of Zoloft is nausea and loss of appetite.
Yesterday (Monday), I called the doctor and she agreed I should stop taking the Dexilant and Reglan (which was now causing me to shake). I'd only taken six Reglan between Friday and yesterday. I also had an intense panic attack, and my fiancee took me to urgent care. The doctor there told me that the Reglan and Zoloft have a drug interaction, and that could be causing my shaking - she's having me stop the Zoloft.
My questions are:
1.) How long will it take for the Dexilant and its awful side effects (heart palpitations, hopelessness, anxiety, diarrhea, vomiting) to be out of my system? I've had one pill a day from Friday through yesterday.
2.) How long will it take for the Reglan and its side effects (similar to the Dexilant) to be out of my system? Six pills since Friday.
3.) How long will it take for the Zoloft to be out of my system? I've been taking 50mg once a day for just about two weeks, ending yesterday.
I want to be able to sleep through the night, get rid of my nausea, go back to work, concentrate, and get my appetite/strength back. I was hoping this would resolve itself quickly, as I haven't been on any of this for too long. Any insight would be much appreciated!